My mom just had a blood transfusion to help with low blood counts & severa weakness/fatigue (she was dx'd stage IIIC in October, had 4 rounds of carboplatin/taxol when they determined that her cancer was spreading & switched her to doxil, but has been very sick & weak every day on the doxil & is now severly anemic). ANyway, her doctor said she would be feeling better w/in 24 hours following the transfusion .., but shje isn't. Does anyone have any experinece with this that you can share?
I had a blood transfusion for low haemoglobin counts while on Gemzar/Carbo. It took longer than 24 hours to feel a bit better, more like 2 to 3 days. Hope this helps and your mom feels much better soon.
I had 3 blood transfusions after 4 rounds of chemo and didn't feel better for about a week. I then had 3 more transfusions after the last go around and also it took about 5 days.... Please tell your Mom to have patience it will happen.. Best to you both. Ronni
Hopefully, wrk, when your mom feels a bit better after the transfusion kicks in..she won't be so depressed. Depression goes hand in hand with the rollercoaster challenges of this disease. It might be worth a word with the doctor because anti-depressents can help. I am all for anything that helps us get through this and helps make us be a little more comfortable which can aid in helping us to cope with it. Best of luck and let your mom know that she is not alone, and, nor are you. I am new to this forum, but it seems very informative and we all need all the help and support we can get..and give, if it helps even in a tiny way.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.